Ask an expert
Question

19 Sep 2007

ANTI DEPRESSANTS
I have been on Efexor for 6 years and have a problem with my sex drive - i hardly have one at all. Apparently there are some anti-depressants that have minimal effect on your sex drive. Would it cause problems and complications if i changed my medication to one that has reduced effects on your sex drive? My big concern would be the withdrawal effects of coming off one medication and going onto another one. What do you think?
Answer 365 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Almost all antidepressants can have this effect, a loss of libido, or other ways of interfering with sexual drive and performance, in SOME of the people who take them. Fortunately NONE of them seem to have such effects in everyone who takes them, and some have such effects less commonly than others. Best to see a good local psychiatrist for a re-assessment of your need to remain on an antidepresaant at all, and to chose with you one with less chance of this effect, and one which you could change to without problematic withdrawal effects
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.